Smwcon fall 2019

From semantic-mediawiki.org
SMWCon Fall 2019
The 16th conference on Semantic MediaWiki (SMWCon) brings together developers, users and organizations from the semantic wiki community around the world.
Conference details
Location International Union of Railways next to the Eiffel Tower in central Paris
Start: 2019-09-25
Finish: 2019-09-27
General Chair: Airy Magnien
Local Chair: Clément Flipo
Program Chair: Lex Sulzer




Type: SMWCon
Audience: Everyone
Feed: RSS feed, Atom feed
Wikidata-ID: Property "Has Wikidata item ID" only permits unique value assignments and Q63323597 was already annotated in subject "SMWCon Fall 2019".
Address
Loading map...

16 Rue Jean Rey, 75015 Paris, France
International Union of Railways
Table of Contents

Property "Has Wikidata item ID" only permits unique value assignments and Q63323597 was already annotated in subject "SMWCon Fall 2019".

SMWCon Fall 2019 - the 16th Semantic MediaWiki Conference:

September 25 - 27, 2019, Paris, France

Conference audience and mission[edit]

This conference is addressing everybody interested in wikis and open knowledge, especially in Semantic MediaWiki, e.g. users, developers, consultants, business or government representatives, and researchers.

This conference shall:

  • inspire/onboard new users,
  • inform on where and how MediaWiki is used,
  • convey and consolidate best practices,
  • initiate/foster/integrate application and development and
  • strengthen the community of stakeholders and its service portfolio.
Learn how to "do" MediaWiki in order to assume your responsibilities regarding your organization's knowledge management.

Program[edit]

  • 25 September – 26 September: Conference days
  • 27 September: Workshop day

A pre-conference will be held as of 15:00 on Tuesday, September 24th in the lounge of the YOOMA urban lodge hotel at 51 quai de Grenelle, 75015 Paris (on the banks of the Seine river, not far from the Eiffel Tower, opposite the Maison de la Radio).

The pre-conference is an unstructured gathering to give an opportunity for conference attendees to meet up ahead of the conference and exchange ideas.

Add your ideas and wishes!

Please use

for suggesting a (lightning) talk, tutorial, workshop, create camp or poster presentation that you want to contribute or that you would like to have addressed by someone else.

In any case you may always contact us at smwcon‐at‐mwstake.org.

Alternative program facets: Slots | Map | Group-level Aspects

Live Streaming[edit]

Live stream: Look for the LIVE NOW icon at https://www.youtube.com/channel/UCXvzIQAkZQixyBRz2dn4-sw

Note that each talk will be cut into one video (So there will be one Youtube video per talk).

Schedule[edit]



Conference Day 1 – Wednesday, September 25th 2019

{{{LeftTitle}}}
{{{RightTitle}}}
08:30
45 min.
Breakfast will be in the coffee lounge on the first floor. Please bring your printed registration confirmation to the registration desk. You will receive a badge holder and lanyard. Thank you.


09:15
15 min.
Lex Sulzer (Knowledge Management Solutions Architect at dataspects GmbH)


09:30
30 min.
Lucian Anghel (Developer at UIC)
Alain Jeanmaire (UIC)
Use Semantic MediaWiki to support the sectorial initiatives for a shared Railway Digital Knowledge Vault. This talk will address the underlying use case, the implementation and pending issues.


10:00
30 min.
Clément Flipo (Product Manager at dokit)
I'll show how Dokit extensions help Administrators who are not familiar with Wikis:
  • Creating and managing their Semantic Properties
  • Creating and managing their Categories
  • Managing users rights and permissions


11:10
11:25
40 min.
Cindy Cicalese (Product Manager at Wikimedia Foundation)
This will be an introduction to the Wikimedia Foundation's Core Platform Team, including the structure, process, current roadmap, and ways to communicate to and interact with the team. There will be time for a Q&A.


12:15
30 min.
Richard Heigl (Strategy Consultant at Hallo Welt!)
Let's join forces to promote features, developments, events and field reports.


12:45

Lunch break.png

13:55
15 min.
The SMW social media channels (twitter, facebook, youtube) could need some more love and strategy. This is something where non-developers can help out. Join a discussion about what social media channels should be offered, how they should be managed. Help out to spread the word about SMW!


14:10
20 min.
The FINA Wiki brings together evidence primarily about numismatic correspondence that was exchanged before 1800. In a project for the Austrian Academy of Sciences a SMW powered wiki shows how manuscript sources can be managed to support numismatic research.


14:30
30 min.
Yaron Koren (Founder/CEO of WikiWorks)
Learn about a planned dedicated extension supporting BPM with MediaWiki


15:00
30 min.
An overview of the available methods for identifying users to MediaWiki


15:30
16:00
15 min.
Sébastien Beyou (General Director at Wiki Valley)
Semantic MediaWiki and Wikibase are two implementations of the idea of semantic Web inside MediaWiki. The first one is basically semantic annotations inside a text, and the second one is very structured data without surrounding text. Both have advantages and different uses. This lightning talk will explore these different approaches and open the discussion about the opportunity of linking together these two tools in order to use both ecosystems in a coherent perspective.


16:15
15 min.
Laurent Mischler (Technical Communication Manager at Schneider Electric)
Emmanuel Touvier (Knowledge Management Applications Manager at Schneider Electric)
The next version of the Electrical Installation Guide wiki uses a navigation and a chapter TOC creation based on the SMW "has parent page" property. One can browse this book-like wiki with chapter pages, a side menu, breadcrumb links and previous/next links.



Conference Day 2 – Thursday, September 26th 2019

{{{LeftTitle}}}
{{{RightTitle}}}
08:30
30 min.
Breakfast will be in the coffee lounge on the first floor.


09:00
30 min.
Wikibase Solutions creates MediaWiki sites that don't look or feel like wikis. Then what do they look and feel like? That question will be answered. Also will be shown what the ingredients are to accomplish some appealing wikis.


09:30
30 min.
Cindy Cicalese (Product Manager at Wikimedia Foundation)
Learn how to use icons from a variety of sources within your wiki to increase comprehension, navigation, and findability.


10:00
30 min.
Karsten Hoffmeyer (Founder and proprietor of Professional.Wiki and WikiHoster.net)
An overview of what happened in Semantic MediaWiki land during the last year, including the 3.1 release.


10:30
10:45
30 min.
Yaron Koren (Founder/CEO of WikiWorks)
This talk will cover some of the recent improvements and new features in the Cargo and Page Forms extensions, and show how the two can work closely alongside one another. (Note: this talk can be split up into two if necessary.)


11:15
30 min.
Robert Vogel (Software Developer at Hallo Welt!)
A quick overview of "Server / Network security", "Application / Code security" and "Content security"


11:45
30 min.
Matteo Busanelli (IT Consultant and KM at imola informatica)
Gabriele Cornacchia (IT Consultant at imola informatica)
Knowledge Management is a cross domain discipline and we (Imola Informatica) apply it on many different areas: EKM, Document Management, Enterprise Architecture, IT Service Management and Governance, IT Security, Normative Compliance etc....


12:30

Lunch break.png

14:00
30 min.
Robert Vogel (Software Developer at Hallo Welt!)
Learn about how to use TemplateData in order to facilitate using your templates through Visual Editor


14:30
15 min.
Pierre Boutet (Tech at dokit)
How we hacked Visual Editor to enable users to insert, crop and edit images directly into VE modal.


14:45
15 min.
Pierre Boutet (Tech at dokit)
Creating a wiki-farm with automated new instance deployment with Ansible scripts: challenges and learnings


15:00
60 min.
Lex Sulzer (Knowledge Management Solutions Architect at dataspects GmbH)
Let's gather a first set of unconference ideas collected throughout the first two conference days.


15:45
16:00
30 min.
Simon Sarazin (Innovation at La Fabrique des mobilités)
Our wiki index majors resources such as people, company, common, community but also event, knowledge, thesis and formation.


16:30
15 min.
16:45
15 min.
M.Sc. Wazed Ali (Leibniz-Informationszentrum)
This semantic wiki at Openresearch aims at making the world of science more visible and accessible. Everybody can add his favorite events (e.g. conferences and workshops), co-workers, tools/datasets, community fora or journals. Pooled together these pieces of information constitute a vast knowledge base about who and what moves science forward.


17:00
15 min.
François Davenne (Director General UIC)


19:30
Conference dinner page


Unconference Day – Friday, September 27th 2019

{{{LeftTitle}}}
{{{RightTitle}}}
09:00
30 min.
Lex Sulzer (Knowledge Management Solutions Architect at dataspects GmbH)
Let's review our first unconference ideas and concretize working groups.


Ideas:
  • Best practices for creating extensions using BoilerPlate and Example
  • Easy MediaWiki setup/installation management with Meza
  • Extension "WSForm" hands-on
  • Linking inside and into your wiki
  • Ways to implement main end user use cases
12:30

Lunch break.png

Wishlist[edit]

The following is a collection of aspects that people are interested in and which could be addressed at the conference.
  • The main areas I am interested in at the moment is using SMW in a Enterprise Architecture environment. Importing BiZZdesign models into the Wiki and vice versa. We have attempted to import XML files that BiZZdesign produce, but so far it has not worked. I'm currently also looking at ways to archive the Wiki using Heritrix. I have so far used Httrack to convert the Wiki into HTML, but would prefer something like Heritix that just does it and makes it available for users to view the Wiki at certain points in time. As a added part, I am also looking at converting the HTML files, or even the Wiki into a PDF book. I have been having issues with the latter getting the dependencies working.
    by Gary Foster, ICT Architecture Support, Publication of Policy/Strategies and Web Development

Going to a pub after Day 1 (September 25th)[edit]

After the first day of the conference (September 25th), we can all meet up at Plan B, 28 Rue de Lourmel, 75015 Paris. It is a Pub at 13 minutes walking distance from the venue.

Conference dinner[edit]

The conference dinner will be on Thursday evening at 19:30 at Bistro des Champs, 122 avenue des Champs-Élysées, 75008 Paris.

Registration[edit]

Registration has been closed. Please contact smwcon@mwstake.org in case of any question.

Sponsors[edit]

Bitplan logo.png Smart semantic solutions that fullfill your needs. Trainings for Software Architecture and Requirements Management. Specialists for software engineering in a systems engineering context. Initiators of #11Dollar4Climate.
Dataspects logo.png dataspects is about finding and learning knowledge. It is based on a search engine that can index any kind of information and a wiki used as the primary platform to manage knowledge as connected entities.
Dokit logo.png Dokit is the easiest way to create and share digital user guides, work instructions and best practices.
Uic logo.png The International Union of Railways promotes rail transport at world level and manages the challenges of mobility and sustainable development.
Wikibasenl logo.png Wikibase Solutions builds B2B customized solutions with an enthusiastic team of 15+ developers. We have a global client base with ambitious customers relying on the MediaWiki platform. We are an active member in the MW and SMW community. Feel free to surf to wikibase-solutions.com.
Wikivalley logo.png Wiki Valley provides consulting, training on MediaWiki and many of its extensions like Semantic MediaWiki, Wikibase and hosts private and public wikis on its wiki farm.

Participants[edit]

SMWCon 2019 Group Photo 1.jpg SMWCon 2019 Group Photo 2.jpg

SMWCon 2019 Group Photo 3.jpg

To let others know that you will be attending, please add your name below:

  1. Lex Sulzer
  2. Karsten Hoffmeyer
  3. Clément Flipo
  4. Stephan Gambke
  5. Nicolas NALLET
  6. Cindy Cicalese
  7. Bernhard Krabina
  8. Wolfgang Fahl
  9. Lia Veja
  10. Airy Magnien
  11. Richard Heigl
  12. Yaron Koren
  13. Ad Strack van Schijndel
  14. Matteo Busanelli
  15. Philippos Papadopoulos
  16. Viktor Schelling
  17. Charlot Cobben
  18. Sébastien Beyou
  19. Maria Fahl
  20. Tobias Oetterer
  21. Emmanuel Touvier
  22. Laurent Mischler
  23. Robert Vogel
  24. Pierre Boutet
  25. Gary Foster
  26. Billy Coffield
  27. Gabriele Cornacchia
  28. Wazed Ali
  29. Simon Sarazin
  30. Laurel Zuckerman
  31. Lucian Anghel
  • Lucian Emanuel Anghel


Hotels/accommodation and Getting There and Around[edit]

Getting There[edit]

Air Travel[edit]

There are many options to go from the Airports to Paris' city center.

  • From Orly Airport to Paris: Read this
  • From Charles de Gaules Airport (AkA Roissy) to Paris: Read this

RER B (+ Orlyval) is the cheapest and fastest option. Except during off-peak hours when taxis can be faster.

Train[edit]

Thalys fast train e.g. Cologne-Paris from 70 EUR return

Getting Around[edit]

  • Métro line 6 : station Bir-Hakeim
  • RER C : station Champ de Mars / Tour Eiffel

Lines are bidirectional. On the panels, the name of the last station tells the direction.

The best way to get around Paris is on the Metro and the Paris Visite travel pass provides unlimited travel. Instead of buying tickets every time you ride the Metro, you have a transportation card in your pocket that allows you to hop on the Metro, the RER, city buses, tramways, even the Montmartre funicular — whenever you want, wherever you are.

The Paris Visite travel pass also allows you to use airport connections.

  • Number of journeys: unlimited
  • Availability: between 1 to 5 days
  • Cost: between 12,00€ to 38,35 €

For more information, check this page.

Hotels[edit]

First bookings have been made by participants at this hotel:

YOOMA Urban Lodge

  • 51 Quai de Grenelle, 75015 Paris
  • 0,9 kilometer away - 11 minutes walk
  • ~ 120€/night

Further options that are not too far from the conference site:

Hotel Villa Nicolo

  • 3 Rue Nicolo, 75116 Paris
  • 1,1 kilometer away - 18 minutes walk
  • ~ 145€/night

Hôtel de l'Avre

  • 21 Rue de l'Avre, 75015 Paris
  • 1,4 kilometer away - 18 minutes walk
  • ~ 120€/night

Le Hameau de Passy

  • 48 Rue de Passy, 75016 Paris
  • 1,2 kilometer away - 17 minutes walk
  • ~ 90€/night

Floride-Etoile

  • 14 Rue Saint-Didier, 75116 Paris
  • 1,7 kilometer away - 22 minutes walk
  • ~ 155€/night

Hôtel Palais De Chaillot

  • 35 Avenue Raymond Poincaré, 75116 Paris
  • 1,7 kilometer away - 22 minutes walk
  • ~ 160€/night

Paris Hôtel Gavarni

  • 5 Rue Gavarni, 75116 Paris
  • 1,0 kilometer away - 14 minutes walk
  • ~ 160€/night

Beaugrenelle St-Charles Tour Eiffel

  • 82 Rue Saint-Charles, 75015 Paris
  • 1,2 kilometer away - 16 minutes walk
  • ~ 90€/night

Prices may vary depending on season and availability.

As you probably know, room availability and prices changes very quickly, so you might want to look by yourself for the accommodation that best suit you on Booking.com and/or Airbnb.com.

A few tips when you consider booking a room in Paris:

  • Check the customers feedback! Try to get a place with high (and many) ratings.
  • Check which floor the apartment is on and if there is an elevator.
  • If you like a quiet place, try to avoid busy streets (Boulevard or Avenue) and try to check that there is no bar nearby.
  • It's ok to stay in an area that is not close to the venue since the metro (subway) system is one of the best in the world. Considering that, try to get a hotel on the same Metro line than the one next to the venue (Bir Hakeim, Champ de mars, Tour Eiffel or Ecole Militaire). Indeed, avoiding changing metro lines will save you lots of time.

Coworking spaces[edit]

Coffee shops have become more and more popular over the last three years in Paris. Most of them are located in the 10th Arrondissement of Paris, but you can probably find one near your place of residence.

Here are our advices:

Anticafé is a popular chain and has one location near the venue.

  • Address: Anticafé Louvres - 10 Rue de Richelieu
  • Cost: 5€ an hour / 24€ per day
  • Offer: Wifi + unlimited hot and cold beverages, salty and sweet snacks

A little further from the conference venue, there are many coworking places that also charge by the hour. Most of them are located around the Jacques Bonsergent Metro Station. Here are a few places that we recommend:

  • Café Craft - 24 Rue des Vinaigriers, 75010 Paris
  • HUBSY République - 9bis Rue Lucien Sampaix, 75010 Paris
  • Närmare coworking café - 34-36 Rue du Château d'Eau, 75010 Paris
  • Coworkshop - 32 Rue des Vinaigriers, 75010 Paris
  • Onzième Lieu - 91 bis Rue Jean-Pierre Timbaud, 75011 Paris

Last, the following place is located next to Chevaleret Metro station (a station on the same line than Bir Hakeim, the closest station from the venue). That makes it a good option.

  • Anticafé Station F - 55 Boulevard Vincent Auriol 75013 Paris